MAUDE Adverse Event Report: ARTHROCARE CORPORATION 1.8MM QFIX REUSABLE CURVED DRILLGUIDE 24; BIT, DRILL

ARTHROCARE CORPORATION 1.8MM QFIX REUSABLE CURVED DRILLGUIDE 24; BIT, DRILL
Model Number 72290120
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the distal tip of the guide on the acetabulum was loose.The curved fix guide was pull out of the cannula and the distal tip fell off the inserter.The distal tip was retrieved out of the cannula with no issue.
 
Additional Manufacturer Narrative
The reported q-fix reusable curved drillguide device, intended for use in treatment, was returned for evaluation.A relationship between the device and reported incident was established based on our visual evaluation.From the information provided, ¿the distal tip of the guide on the acetabulum was loose.The curved fix guide was pull out of the cannula and the distal tip fell off the inserter.¿ the visual inspection shows the device with a broken tip.Functional test cannot be performed in the condition returned.Customer¿s complaint was confirmed.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force.Deterioration of the device due to wear or handling.Excessive force and mishandling can result in failure.As with any surgical instrument, careful attention should be made to assure that excessive force is not placed on this instrument.Do not use if the instrument is damaged or if the instrument is not fully functional.Repeated processing of instruments has minimal effect on product lifetime and function.Visible deterioration such as corrosion or damage resulting from wear and tear or handling is cause for retirement of the instrument from further use.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
1.8MM QFIX REUSABLE CURVED DRILLGUIDE 24
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
MDR Report Key7814701
Report Number3006524618-2018-00433
Device Sequence Number1573497
Product Code HTW
UDI-Device Identifier00885556657461
UDI-Public(01)00885556657461(10)980617
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290120
Device Catalogue Number72290120
Device Lot Number980617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1